Generalized Calderón conditions and regular orbit spaces

Volume 120 / 2010

Hartmut Führ Colloquium Mathematicum 120 (2010), 103-126 MSC: Primary 42C40; Secondary 22D10, 28D15. DOI: 10.4064/cm120-1-8

Abstract

The construction of generalized continuous wavelet transforms on locally compact abelian groups $A$ from quasi-regular representations of a semidirect product group $G = A \rtimes H$ acting on ${\rm L}^2(A)$ requires the existence of a square-integrable function whose Plancherel transform satisfies a Calderón-type resolution of the identity. The question then arises under what conditions such square-integrable functions exist. The existing literature on this subject leaves a gap between sufficient and necessary criteria. In this paper, we give a characterization in terms of the natural action of the dilation group $H$ on the character group of $A$. We first prove that a Calderón-type resolution of the identity gives rise to a decomposition of Plancherel measure of $A$ into measures on the dual orbits, and then show that the latter property is equivalent to regularity conditions on the orbit space of the dual action. Thus we obtain, for the first time, sharp necessary and sufficient criteria for the existence of a wavelet inversion formula associated to a quasi-regular representation. As a byproduct and special case of our results we deduce that discrete series subrepresentations of the quasi-regular representation correspond precisely to dual orbits with positive Plancherel measure and associated compact stabilizers. Only sufficiency of the conditions was previously known.

Authors

  • Hartmut FührLehrstuhl A für Mathematik
    RWTH Aachen
    52056 Aachen, Germany
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image